Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Sep 23, 2012, 2:35 PM EDT for 23 counties in Kentucky. It took effect at Sep 24, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 2:35 PM EDT (18:35 UTC)
- In effect from
- Sep 24, 2012, 2:00 AM EDT
- Expired
- Sep 24, 2012, 8:55 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 23 counties
Bath County, KY, Breathitt County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 10 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS73 KJKL 231835 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT SUN SEP 23 2012 ...A FROSTY MORNING ON TAP FOR THE VALLEYS OF NORTH AND EAST KENTUCKY... .THE CORE OF A COLD AREA OF HIGH PRESSURE WILL MOVE OVERHEAD TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS MUCH OF EASTERN KENTUCKY BY DAWN MONDAY. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AND LAST INTO THE FIRST FEW HOURS OF MONDAY MORNING. WHILE THE RIDGES WILL BE MOSTLY SPARED THE FROST...THE VALLEY LOCATIONS WILL LIKELY SEE SEVERAL HOURS OF FROST WITH THE MOST SHELTERED LOCATIONS ENDURING 6 TO 8 HOURS OF FROST. NOW IS THE TIME TO TAKE PRECAUTIONS TO PREVENT DAMAGE TO TENDER PLANTS. KYZ044-050>052-058>060-088-104-106>115-117>120-240445- /O.NEW.KJKL.FR.Y.0004.120924T0600Z-120924T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 235 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * LATE TONIGHT THROUGH EARLY MONDAY MORNING. * TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S IN THE VALLEYS RESULTING IN AREAS OF FROST. * VALLEY LOCATIONS CAN EXPECT SEVERAL HOURS OF FROST RESULTING IN POTENTIAL DAMAGE TO UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GREIF
2 follow-up statements
716 WWUS73 KJKL 240358 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1158 PM EDT SUN SEP 23 2012 ...A FROSTY MORNING ON TAP FOR THE VALLEYS OF NORTH AND EAST KENTUCKY... .THE CORE OF A COLD AREA OF HIGH PRESSURE WILL MOVE OVERHEAD TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS MUCH OF EASTERN KENTUCKY BY DAWN. AS A RESULT... AREAS OF FROST ARE EXPECTED TO DEVELOP AND LAST THROUGH DAYBREAK. WHILE THE RIDGES WILL BE MOSTLY SPARED THE FROST...THE VALLEY LOCATIONS WILL LIKELY SEE SEVERAL HOURS OF FROST WITH THE MOST SHELTERED LOCATIONS ENDURING 4 TO 6 HOURS OF FROST. KYZ044-050>052-058>060-088-104-106>115-117>120-241400- /O.CON.KJKL.FR.Y.0004.120924T0600Z-120924T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1158 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY. * LATE TONIGHT THROUGH EARLY MORNING. * TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S IN THE VALLEYS RESULTING IN AREAS OF FROST. * VALLEY LOCATIONS CAN EXPECT SEVERAL HOURS OF FROST RESULTING IN POTENTIAL DAMAGE TO UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KAS
185 WWUS73 KJKL 241255 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 855 AM EDT MON SEP 24 2012 KYZ044-050>052-058>060-088-104-106>115-117>120-241400- /O.CAN.KJKL.FR.Y.0004.000000T0000Z-120924T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 855 AM EDT MON SEP 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. SUNRISE...WARMING TEMPERATURES...AND LINGERING FOG HAVE REMOVED THE THREAT OF FROST THIS MORNING. $$ GREIF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Sep 23, 2:25 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 23, 2:25 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT SUN SEP 23 2012 .UPDATE... ISSUED AT 1235 PM EDT SUN SEP 23 2012 16Z SFC ANALYSIS SHOWS COOL HIGH PRESSURE BUILDING SMARTLY INTO THE OHIO VALLEY. THIS RESULTED IN A VERY COLD MORNING IN THE VALLEYS THROUGH EAST KENTUCKY WITH PLENTY OF MENTIONS OF FROST FROM THE COOPS...BUT MAINLY JUST ON WINDSHIELDS AND ELEVATED SURFACES. WITH COLDER TEMPERATURES EXPECTED TONIGHT AM INCLINED TO CONSIDER A FROST ADVISORY TONIGHT FOR OUR NORTHERN AND EASTERN ZONES WITH AN SPS ADDRESSING THE FROST ELSEWHERE. OTHERWISE...SKIES ARE MOSTLY SUNNY... AS ADVERTISED...WITH JUST SOME FAIR WEATHER CU NOTED OVER THE NORTHWEST. TEMPERATURES ARE SLOWLY CLIMBING IN THE FULL SUNSHINE AND...ASIDE FROM THE MIDDLESBORO PIT...MAY HAVE A HARD TIME REACHING FORECAST HIGHS. HAVE TAKEN THEM DOWN A NOTCH WITH THIS UPDATE. ACCORDINGLY...WILL ALSO ISSUE NEW ZONES TO REFLECT THESE CHANGES AND REMOVE AFTERNOON WIND WORDING...UPDATES OUT SHORTLY. UPDATE ISSUED AT 700 AM EDT SUN SEP 23 2012 NO SIGNIFICANT CHANGES TO THE FCST ATTM. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 330 AM EDT SUN SEP 23 2012 SFC ANALYSIS EARLY THIS MORNING SHOWS CANADIAN HIGH PRESSURE BUILDING DOWN ACROSS THE PLAINS AND INTO THE MS AND OH VALLEYS. WINDS AROUND THE AREA HAVE SUBSIDED IN MOST LOCATIONS...PARTICULARLY OUR NRN AND DEEPER VALLEYS. CURRENT TEMPS RANGE FROM THE UPPER 40S NEAR THE KY/TN LINE...TO THE LOWER 40S AND UPPER 30S IN THE NORTH...WITH MESONET SITES AT PAINTSVILLE AND MOREHEAD REPORTING 38 DEGREES AT THIS TIME ALONG WITH A 36 AT THE LEWIS COUNTY STATION. THE FOCUS FOR THE PERIOD REMAINS CENTERED AROUND TEMPERATURES AND THE POTENTIAL FOR FROST TONIGHT AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE OHIO VALLEY TODAY AND TONIGHT...YIELDING PREDOMINANTLY CLEAR SKIES COUPLED WITH LIGHT WINDS. THIS WILL SET THE STAGE FOR FULL RADIATIONAL COOLING TONIGHT AND WITH TEMPS IN OUR NRN COUNTIES ALREADY IN THE 30S THIS MORNING...AND EVEN COOLER...DRIER AIR EXPECTED TO BE IN PLACE TONIGHT...FEEL THAT LOWS SHOULD HAVE NO PROBLEM BOTTOMING OUT IN THE MID 30S BY MONDAY MORNING. WITH THIS IN MIND...WILL ISSUE AN SPS FOR PATCHY FROST WITH THE MORNING PACKAGE FOR AREAS GENERALLY ALONG AND NORTH OF THE I64 CORRIDOR WHERE THE COLDEST READINGS ARE ANTICIPATED. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 330 AM EDT SUN SEP 23 2012 MODELS START OUT IN GOOD GENERAL AGREEMENT WITH A BROAD UPPER TROUGH OVER THE EASTERN US EXTENDING FROM A LOW OVER HUDSON BAY...AND AN UPPER CUTOFF LOW OVER UTAH TRYING TO UNDER CUT AN UPPER RIDGE OVER THE WESTERN US THAT EXTENDS NORTH INTO THE NORTHWEST TERRITORIES. THE UPPER LOW AND TROUGH OVER THE EASTERN US RETROGRADES A BIT ON TUESDAY AND SPINS A SHORT WAVE DOWN THE BACK SIDE OF THE TROUGH. THE SURFACE FRONT OUT AHEAD OF THE TROUGH WILL EXTEND FROM LAKE ERIE ACROSS CENTRAL ILLINOIS BY WEDNESDAY MORNING. THE UPPER LOW OVER UTAH MOVES ACROSS THE FOUR CORNERS AND IS DEVELOPING ANOTHER FRONTAL SYSTEM ON THE SOUTHERN STREAM OVER THE GREAT PLAINS WITH THE SURFACE LOW CENTERED OVER CENTRAL KANSAS. THE COLD FRONT IS NOT EXPECTED TO MOVE INTO KENTUCKY UNTIL WEDNESDAY NIGHT. THE FRONT IS THEN FORECAST TO REMAIN QUASI STATIONARY OVER KENTUCKY UNTIL FRIDAY MORNING. BY FRIDAY MORNING THE MODELS ARE IN HORRIBLE AGREEMENT WITH THE SHORT WAVES AND TIMING OF THE SYSTEMS. THE RUN TO RUN CONSISTENCY CONTINUES TO BE A PROBLEM AS THE MODELS TRY TO TIME THE LOW MOVING UNDER THE RIDGE AND SHORT WAVE ENERGY MOVING ALONG THE BACK SIDE OF THE UPPER TROUGH. THERE COULD BE A HUGE DIFFERENCES IN TIMING AND MAGNITUDE DEPENDING ON IF ANY OF THE ENERGY PHASES TOGETHER. AS SUCH...CONFIDENCE FOR THE EXTENDED CONTINUES TO BE VERY LOW. WILL NEED TO WAIT FOR A FEW MODEL RUNS WITH GOOD RUN TO RUN CONSISTENCY BEFORE CONFIDENCE INCREASES. AS A RESULT...PUT SOME ISOLATED TO SCATTERED PRECIPITATION IN THE FORECAST WHICH COULD JUST AS WELL TURN OUT TO BE NOTHING OR NUMEROUS WHEN ALL IS SAID AND DONE. FOR TEMPERATURES STAYED CLOSE TO THE MOS DUE TO THE LOW CONFIDENCE LEVEL OF TRYING TO DEPART FROM IT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 225 PM EDT SUN SEP 23 2012 HIGH PRESSURE WILL CONTINUE BUILDING ACROSS THE OHIO VALLEY TODAY AND TONIGHT...BRINGING VFR CONDITIONS WITH LIGHT WINDS THROUGHOUT THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 10 AM EDT MONDAY FOR KYZ044-050>052- 058>060-088-104-106>115-117>120. && UPDATE...GREIF SHORT TERM...MB LONG TERM....JJ AVIATION...GREIF
Hazardous weather outlook, Sep 23, 4:25 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT SUN SEP 23 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 425 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY VALLEY FROST IS POSSIBLE LATE TONIGHT...PARTICULARLY NORTH OF THE MOUNTAIN PARKWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT FOR FROST WILL BE ENDING BY 9 AM ON MONDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY... MAINLY IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.